Nebraska, 2006

Blizzard in Nebraska, April 7, 2006

April 7, 2006 · NWS CYS · 3 events in 3 counties and zones

3 blizzard, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Apr 6, 6:15 PM MST, 7 hours 45 minutes earlier.

Area forecast discussion, Apr 6, 6:15 PM MST, 7 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
715 PM MDT THU APR 6 2006

.UPDATE...
NEW GUIDANCES SUGGEST A BIT COOLER TEMPS TONIGHT WHICH HAS MAJOR
IMPLICATIONS ON THE FORECAST. IT APPEARS SNOW WILL INDEED MAKE AN
APPEARANCE OVERNIGHT IN MOST LOCATIONS. WINDS WILL NOT BE QUITE AS
STRONG PER GRADIENT PROGS BUT WILL BE ENOUGH TO WARRANT WINTER
HIGHLIGHT PRODUCTS. AREA MOST AFFECTED WILL LIKELY BE THE SOUTHERN
PANHANDLE WHICH WILL BE CLOSEST TO THE STACKED LOW. WINDS WILL BE
MAXIMIZED WITH PLENTY OF MOISTURE IN THE VERY MOIST WRAP AROUND
SHIELD. HAVE INTRODUCED BLIZZARD WARNING FOR THAT AREA...AND HAVE
REPLACED THE HIGH WIND WARNING WITH A WINTER WEATHER
ADVISORY...EXCEPT FOR NIOBRARA COUNTY WHICH WILL SEE THE LEAST
WIND AND SNOW IN THE PREVIOUSLY WARNED AREA...THUS NOTHING WAS
WARRANTED THERE. LIKEWISE...UPDATED FORECAST TO REFLECT MORE
SNOW...LESS WIND...AND LOWER TEMPS. WINTER STORM WARNING FOR THE
SNOWY RANGE AND THE LARAMIE RANGE REMAINS THE SAME.

&&

.PREV DISCUSSION... (ISSUED 230 PM MDT THU APR 6 2006)

LONG TERM...SATURDAY THROUGH THURSDAY...A DRY SW FLOW ALOFT WILL
PREVAIL SATURDAY BRINGING WARMER TEMPS.  A WEAK SHORTWAVE TROUGH
MOVES THROUGH SAT NIGHT BUT IT SHOULD ONLY BRING SOME CLOUDINESS
WITH IT.  UPPER RIDGING WILL CONTINUE THE DRY AND WARMING TREND
FOR SUNDAY AND SUNDAY NIGHT.  SW FLOW ALOFT SETS UP AGAIN BY
MON AFTERNOON AHEAD OF NEXT UPPER TROUGH MOVING IN MON NIGHT/TUE.
HAVE KEPT A FEW SHOWERS/TSTMS WEST OF I-25 MON AFTERNOON...AND
OVER WESTERN AND NORTHERN AREAS MON NIGHT INTO TUE.  HOWEVER...
EFFECTS OF THIS UPPER TROUGH WILL BE GONE BY EARLY TUE EVENING
AS UPPER RIDGING BUILDS IN AGAIN FOR TUE NIGHT AND WED.  SO...
AFTER COOLER TEMPS TUE...IT WILL BE A LITTLE WARMER AGAIN WED.
JURY IS STILL OUT FOR THURSDAY...HAVE ADDED A FEW AFTERNOON
SHOWERS/TSTMS TO WESTERN PART OF CWA WITH NEXT UPPER TROUGH.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING UNTIL 9 AM FRIDAY FOR WYZ063-WYZ064-WYZ066.
     WINTER WEATHER ADVISORY FROM 3 AM FRIDAY TO 2 PM FRIDAY FOR
     WYZ067-WYZ068-WYZ069-WYZ070.
NE...WINTER WEATHER ADVISORY FROM 3 AM FRIDAY TO 2 PM FRIDAY FOR
     NEZ001-NEZ002-NEZ003.
     BLIZZARD WARNING FROM 3 AM FRIDAY TO 2 PM FRIDAY FOR NEZ019-
     NEZ020-NEZ021-NEZ054-NEZ055.

&&

UPDATE...SOWKO
LONG TERM....HATTEN
Hazardous weather outlook, Apr 6, 6:07 PM MST, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
707 PM MDT THU APR 6 2006

NEZ019>021-054-055-080115-
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
707 PM MDT THU APR 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

A BLIZZARD WARNING IS IN EFFECT FROM 3 AM TONIGHT THROUGH 2 PM
TOMORROW. PLEASE REFER TO THE LATEST BLIZZARD WARNING PRODUCT FOR
THE LATEST INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A BLIZZARD WARNING IS IN EFFECT FROM 3 AM TONIGHT THROUGH 2 PM
TOMORROW. PLEASE REFER TO THE LATEST BLIZZARD WARNING PRODUCT FOR
THE LATEST INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ001>003-WYZ067>070-080115-
SIOUX-DAWES-BOX BUTTE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
707 PM MDT THU APR 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT FROM 3 AM TONIGHT THROUGH
2 PM TOMORROW. PLEASE REFER TO THE LATEST WINTER WEATHER ADVISORY
PRODUCT FOR THE LATEST INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WINTER WEATHER ADVISORY IS IN EFFECT FROM 3 AM TONIGHT THROUGH
2 PM TOMORROW. PLEASE REFER TO THE LATEST WINTER WEATHER ADVISORY
PRODUCT FOR THE LATEST INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ063-064-066-080115-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-
707 PM MDT THU APR 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

A WINTER STORM WARNING IS IN EFFECT FROM 3 AM TONIGHT THROUGH 2 PM
TOMORROW. PLEASE REFER TO THE LATEST WINTER STORM WARNING PRODUCT
FOR THE LATEST INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WINTER STORM WARNING IS IN EFFECT FROM 3 AM TONIGHT THROUGH 2 PM
TOMORROW. PLEASE REFER TO THE LATEST WINTER STORM WARNING PRODUCT
FOR THE LATEST INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ059>062-065-080115-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-LARAMIE VALLEY-
707 PM MDT THU APR 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

LIGHT SNOW SHOWERS WILL FALL TONIGHT AND GUSTY WINDS MAY
OCCASIONALLY REDUCE VISIBILITIES SIGNIFICANTLY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 blizzard. Local standard time, as filed.

Blizzard, Cheyenne

When
April 7, 2:00 AM MST to 9:00 AM MST
Where
Cheyenne forecast zone
Reported by
GENERAL PUBLIC
Coordinates
41.220, -102.995 (the zone’s center; the record gives no point)

Blizzard, Kimball

When
April 7, 2:00 AM MST to 9:00 AM MST
Where
Kimball forecast zone
Reported by
GENERAL PUBLIC
Coordinates
41.198, -103.715 (the zone’s center; the record gives no point)

Blizzard, Morrill

When
April 7, 2:00 AM MST to 9:00 AM MST
Where
Morrill forecast zone
Property damage
$10,000
Reported by
GENERAL PUBLIC
Coordinates
41.716, -103.010 (the zone’s center; the record gives no point)

Snow combined with strong winds to produce blizzard conditions across parts of the Nebraskapanhandle. Wind gusts estimated over 50 mph knocked down a few power lines onto U.S. Highway26 about 1/2 mile east of the Scotts Bluff/Morrill county line.

What these are

Blizzard
Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5497951, 5497952, 5497953.